Alert archive / New York / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 38, NWS Buffalo, NY

July 28, 2010Jefferson County, Lewis County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 28, 2010, 6:03 PM EDT for Jefferson County, Lewis County, New York. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2010, 6:03 PM EDT (22:03 UTC)
Expired
Jul 28, 2010, 6:50 PM EDT
In force
47 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Jefferson County, NY, Lewis County, NY

The radar

The Ft Drum radar (KTYX), 46 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 6:29 PM EDTTSTM WND DMGNatural Bridge, NYWIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2010-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2010-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WUUS51 KBUF 282203
SVRBUF
NYC045-049-282300-
/O.NEW.KBUF.SV.W.0038.100728T2203Z-100728T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
603 PM EDT WED JUL 28 2010

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JEFFERSON COUNTY IN CENTRAL NEW YORK
  NORTHEASTERN LEWIS COUNTY IN CENTRAL NEW YORK

* UNTIL 700 PM EDT

* AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ANTWERP TO 6 MILES WEST OF  
  NATURAL BRIDGE...AND MOVING EAST AT 45   MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  NATURAL BRIDGE
  HARRISVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4396 7516 4411 7574 4433 7571 4410 7518
      4409 7515 4397 7514
TIME...MOT...LOC 2202Z 272DEG 41KT 4424 7556 4410 7557

$$

TJP
2 follow-up statements
553 
WWUS51 KBUF 282231
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
631 PM EDT WED JUL 28 2010

NYC045-049-282300-
/O.CON.KBUF.SV.W.0038.000000T0000Z-100728T2300Z/
LEWIS NY-JEFFERSON NY-
631 PM EDT WED JUL 28 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN JEFFERSON AND NORTHEASTERN LEWIS COUNTIES...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF 
HARRISVILLE TO 12 MILES SOUTH OF HARRISVILLE...MOVING EAST AT 45 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  RURAL LEWIS COUNTY.

LAT...LON 4396 7516 4411 7574 4433 7571 4410 7518
      4409 7515 4397 7514
TIME...MOT...LOC 2231Z 272DEG 41KT 4408 7514 4399 7520

$$

TJP
088 
WWUS51 KBUF 282250
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
650 PM EDT WED JUL 28 2010

NYC045-049-282300-
/O.CAN.KBUF.SV.W.0038.000000T0000Z-100728T2300Z/
LEWIS NY-JEFFERSON NY-
650 PM EDT WED JUL 28 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON AND
NORTHEASTERN LEWIS COUNTIES IS CANCELLED...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM THUNDERSTORMS THROUGH 730 PM EDT.

LAT...LON 4396 7516 4411 7574 4433 7571 4410 7518
      4409 7515 4397 7514
TIME...MOT...LOC 2250Z 272DEG 41KT 4407 7484 4398 7490

$$

TJP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:38 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 28, 3:38 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
338 PM EDT WED JUL 28 2010

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA THIS EVENING ALONG WITH A FEW
SHOWERS AND THUNDERSTORMS. BEHIND THE FRONT...HIGH PRESSURE WITH
COOLER AND LESS HUMID AIR WILL GRADUALLY BUILD INTO THE AREA DURING
THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 330 PM...THE SURFACE COLD FRONT STRETCHED SOUTHWARD FROM
JAMES BAY TO CENTRAL LAKE HURON AND SOUTHERN LOWER MICHIGAN...WITH
A PREFRONTAL TROUGH EXTENDING INTO WESTERN NEW YORK STATE. WITH
DAYTIME HEATING AND ADVECTION OF INCREASINGLY MOIST AIR INTO OUR
AREA FROM THE SOUTHWEST...SCATTERED CONVECTION HAS BLOSSOMED
ACROSS MUCH OF THE LOWER LAKES REGION THIS AFTERNOON...WITH A MORE
ORGANIZED LINE NOW DEVELOPING FROM LOWER MICHIGAN INTO
SOUTHWESTERN ONTARIO. EXPECT THAT THIS ACTIVITY WILL CONTINUE TO
INCREASE THROUGH LATE AFTERNOON WITH CONTINUED HEATING/MOISTURE
ADVECTION AND INCREASING LOW-LEVEL CONVERGENCE OUT AHEAD OF THE
APPROACHING FRONT...WITH A FAIRLY SOLID BAND OF SHOWERS AND STORMS
THEN PUSHING SOUTHEAST THROUGH THE AREA THIS EVENING IN ADVANCE OF
THE FRONTAL BOUNDARY.

GIVEN THE PRESENCE OF SUFFICIENT INSTABILITY AND MOISTURE...AND A
NEARLY UNIDIRECTIONAL 30-40 KT FLOW IN THE LOWER AND MID LEVELS OF
THE TROPOSPHERE...THERE WILL BE AT LEAST SOME THREAT FOR SEVERE
STORMS THROUGH THIS EVENING...WITH DAMAGING STRAIGHT LINE WINDS
BEING THE PRIMARY THREAT. ANY HAIL THREAT SHOULD BE LIMITED BY THE
RELATIVELY WARM MID LEVELS.

AT THIS POINT...EXPECT THE FRONT TO BE LARGELY THROUGH THE AREA BY
THE 04Z-06Z TIME FRAME...WITH ANY ASSOCIATED PRECIPITATION WINDING
DOWN FAIRLY QUICKLY THEREAFTER AS COOLER AND DRIER AIR BEGINS
WORKING IN BEHIND THE BOUNDARY. WILL PROBABLY SEE SOME POST-FRONTAL
CLOUDS LINGERING THROUGH LATE TONIGHT ESPECIALLY ACROSS SOUTHERN AND
EASTERN SECTIONS...BUT WOULD EXPECT THAT ANY PRECIP WILL BE SAFELY
DONE BY SUNRISE ON THURSDAY.

ON THURSDAY...EXPECT A DRY MORNING...THEN AN SIGNIFICANT SHORTWAVE
TROUGH/COOL POOL ALOFT WILL DROP SOUTHEAST INTO LAKE ONTARIO AND THE
NORTH COUNTRY IN THE AFTERNOON. INCREASING INSTABILITY AND LIFT
ASSOCIATED WITH THIS FEATURE WILL PROBABLY LEAD TO THE DEVELOPMENT
OF SOME MORE SCATTERED CONVECTION ACROSS THE NORTH COUNTRY DURING
THE AFTERNOON...AND AS SUCH HAVE RAISED POPS FOR THIS AREA TO THE
CHANCE RANGE. AREAS FURTHER TO THE SOUTH AND WEST WILL BE MORE ON
THE PERIPHERY OF THIS FEATURE AND SHOULD THUS SEE A LOWER...BUT NOT
NONEXISTENT...THREAT OF CONVECTION. FOR NOW...HAVE JUST INDICATED
SLIGHT CHANCE POPS AND PARTLY SUNNY SKIES FOR MUCH OF THE REST OF
THE AREA...THOUGH CANNOT RULE OUT SOME CONVECTION DEVELOPING ALONG
LAKE BREEZE BOUNDARIES...ESPECIALLY GIVEN THE NORTHWESTERLY FLOW
THAT WILL BE IN PLACE ALOFT.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
A SHORT WAVE OVER NORTHWEST ONTARIO PROVINCE AS OF 18Z WED WILL BE
OVER THE EASTERN LAKE ONTARIO REGION BY THURSDAY EVENING FOR A
CONTINUED THREAT OF THUNDERSTORM ACTIVITY WHILE POSSIBLE EARLY
EVENING LAKE BREEZE BOUNDARY ACTIVITY OVER THE WEST QUICKLY FALLS
APART WITH THE LOSS OF DAYTIME INSTABILITY.  AS A RIDGE BUILDS INTO
THE REGION BY FRIDAY MORNING...WE WILL GET BACK TO THE TYPICAL
VALLEY FOG IN THE SHELTERED VALLEYS WITH CLEAR SKIES ELSEWHERE.

FRIDAY AND SATURDAY SHOULD BE DRY WITH THE RIDGE MOVING SLOWLY
EASTWARD ACROSS NYS.  THE NEWLY UPDATED /HIGHER RESOLUTION...NEW
PHYSICS PACKAGE ETC/ GFS SHOWS PRECIPITATION AND A CYCLONIC FLOW AT
850 MB DEVELOPING OVER WESTERN NY SATURDAY NIGHT.  WILL KEEP
SATURDAY NIGHT DRY FOR NOW WITH INCREASING CLOUDS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE GFS CONTINUES THE LOW LEVEL CIRCULATION OVER THE WEST ON
SUNDAY...WITH WARM AIR ADVECTION AND PRECIPITATION CONTINUING TO
DEVELOP OVER PARTS OF THE REGION ON SUNDAY.  THERE HAS BEEN SOME
UNCERTAINTY FOR THIS PERIOD AND OBVIOUSLY THIS UNCERTAINTY STILL
REMAINS.  AM A BIT CONCERNED ABOUT A DRY FORECAST ACROSS WESTERN
NY.  WITH THE ECMWF ALSO PRODUCING PRECIP...WILL MAKE THE LEAP AND
ADD IN SOME THUNDERSTORM POTENTIAL FOR THE SOUTHERN TIER AND FINGER
LAKES REGION ON SUNDAY.   THIS IS A HEDGE TOWARD THE RAINY SIDE.
WILL HAVE TO SEE IF THE MODELS LATCH ON TO THIS...WITH A MORE
PESSIMISTIC FORECAST POSSIBLE AREA WIDE LATER THIS WEEK.

FOR EARLY NEXT WEEK...WILL CONTINUE WITH A DRY FORECAST ON MONDAY AS
PER THE ECMWF...ALTHOUGH THIS TOO GOES AGAINST AT LEAST THE GEFS
OUTPUT.  WILL ALSO KEEP TUESDAY DRY FOLLOWING THE ECMWF...WITH THE
NEXT THREAT OF PRECIPITATION ON WEDNESDAY AS THE NEXT FRONTAL SYSTEM
MOVES IN.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...SCATTERED SHOWERS AND THUNDERSTORMS WERE FOUND FROM
LAKE ONTARIO NORTHWARD ACROSS SOUTHERN ONTARIO PROVINCE. THIS
ACTIVITY WILL BECOME MORE WIDESPREAD AND SINK SOUTHWARD INTO THE
AREA THROUGH EARLY THIS EVENING AS A COLD FRONT PRESSES SOUTHEAST
FROM THE CENTRAL GREAT LAKES...AND INTERCEPTS THE INCREASINGLY MOIST
SOUTHWESTERLY FLOW PRECEDING THE BOUNDARY.

EXPECT THE BULK OF THE FRONTAL PRECIP AND ASSOCIATED MVFR
RESTRICTIONS TO WORK THROUGH THE AREA BETWEEN ROUGHLY 22Z AND
04Z...WITH THE PRECIP THEN TAPERING OFF RAPIDLY DURING THE OVERNIGHT
HOURS. THAT SAID...MODEL POINT SOUNDINGS CONTINUE TO SUGGEST THE
POTENTIAL FOR A PERIOD OF MVFR CIGS TO DEVELOP OVERNIGHT...WITH EVEN
SOME IFR CIGS ACROSS THE SOUTHERN TIER. ACCORDINGLY...HAVE LEFT THE
PREVIOUSLY FORECAST LOWER CIGS INTACT FOR LATER TONIGHT...WITH
IMPROVEMENT TO VFR STILL EXPECTED AFTER SUNRISE THURSDAY MORNING.

OUTLOOK...
FRIDAY THROUGH MONDAY...MAINLY VFR...WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS ON SUNDAY ACROSS PORTIONS OF THE SOUTHERN TIER AND
FINGER LAKES.

&&

.MARINE...
IN ADVANCE OF AN APPROACHING COLD FRONT...A BRISK SOUTHWESTERLY FLOW
WILL PERSIST ACROSS LAKE ERIE INTO EARLY THIS EVENING...BEFORE
SHARPLY DIMINISHING AND BECOMING MORE WESTERLY BY LATE EVENING WITH
THE PASSAGE OF THE FRONTAL BOUNDARY. ACCORDINGLY...SMALL CRAFT
ADVISORIES WILL REMAIN IN EFFECT FOR OUR LAKE ERIE NEARSHORE ZONES
UNTIL 10 PM THIS EVENING. MEANWHILE ON LAKE ONTARIO...WINDS/WAVES
SHOULD REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH
TONIGHT...ALTHOUGH CONDITIONS WILL STILL BE CHOPPY AT TIMES.

THE BIGGER MARINE CONCERN THROUGH THIS EVENING MAY IN FACT COME IN
THE FORM OF CONVECTION...AS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO PRECEDE AND ACCOMPANY THE AFOREMENTIONED FRONTAL PASSAGE. WITH
STRONGER WINDS OF 30 TO 40 KNOTS PRESENT ALOFT...ANY STORMS THAT DO
DEVELOP WILL HAVE THE POTENTIAL TO MIX THESE WINDS DOWN TO THE
SURFACE...RESULTING IN LOCALLY HIGHER WINDS AND WAVES.

ON THURSDAY...CHOPPY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS
LAKE ONTARIO UNDER A NORTHWEST FLOW OF SOMEWHAT COOLER AIR...HOWEVER
WINDS AND WAVES ARE ONCE AGAIN EXPECTED TO REMAIN A LITTLE BELOW
SMALL CRAFT CRITERIA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ020-
         040-041.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...ZAFF
LONG TERM...ZAFF
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Jul 28, 5:06 AM EDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
506 AM EDT WED JUL 28 2010

NYZ001>008-010>014-019>021-085-290915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
506 AM EDT WED JUL 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO CROSS THE REGION LATE THIS
AFTERNOON AND EVENING AS A COLD FRONT APPROACHES WESTERN AND NORTH
CENTRAL NEW YORK. A FEW OF THESE STORMS MAY BECOME SEVERE WITH
THE PRIMARY RISK BEING ISOLATED DAMAGING WINDS. THESE STORMS WILL
ALSO PRODUCE LOCAL HEAVY DOWNPOURS WHICH MAY RESULT IN PONDING OF
WATER ON ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-290915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
506 AM EDT WED JUL 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO CROSS THE REGION LATE THIS
AFTERNOON AND EVENING AS A COLD FRONT APPROACHES THE LOWER GREAT
LAKES. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY
HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jul 28, 2:27 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
227 PM EDT WED JUL 28 2010

NYZ001-002-011-281930-
GENESEE NY-NIAGARA NY-ORLEANS NY-
227 PM EDT WED JUL 28 2010

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS TO
  45 MPH AND CLOUD TO GROUND LIGHTNING.  THIS STORM WAS LOCATED NEAR
  NEWFANE...AND MOVING SOUTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4333 7882 4334 7874 4335 7873 4335 7868
      4338 7854 4338 7826 4337 7818 4305 7846
      4305 7847 4309 7847 4309 7856 4324 7888

THOMAS
Special weather statement, Jul 28, 4:50 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
450 PM EDT WED JUL 28 2010

NYZ007-282145-
JEFFERSON NY-
450 PM EDT WED JUL 28 2010

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  STRONG GUSTY WINDS.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 26 MILES WEST OF CLAYTON TO 34 MILES WEST OF
  CLAYTON...AND MOVING EAST AT 40 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  CAPE VINCENT
  CLAYTON
  ALEXANDRIA BAY AND DEPAUVILLE
  LA FARGEVILLE
  THERESA

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4428 7557 4408 7577 4408 7637 4411 7638
      4415 7631 4419 7631 4419 7626 4423 7614
      4427 7618 4431 7607 4424 7611 4425 7607
      4427 7604 4432 7607 4437 7593 4437 7579

TJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:42 AM EDTSmall Craft AdvisoryBUF17 hr
Jul 28, 2:27 PM EDTSpecial Weather StatementBUFNiagara, Orleans63 min
Jul 28, 4:37 PM EDTSpecial Marine WarningBUF53 min
Jul 28, 4:50 PM EDTSpecial Weather StatementBUFJefferson55 min
Jul 28, 5:04 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis56 min
Jul 28, 5:11 PM EDTSpecial Marine WarningBUF64 min
Jul 28, 5:32 PM EDTSpecial Marine WarningBUF35 min
Jul 28, 5:48 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis57 min
Jul 28, 6:26 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans31 min
Jul 28, 6:38 PM EDTSpecial Marine WarningBUF27 min
Jul 28, 7:06 PM EDTSpecial Weather StatementBUFLewis54 min
Jul 28, 7:07 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Livingston, Wyoming53 min
Jul 28, 7:16 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua35 min
Jul 28, 7:29 PM EDTSpecial Weather StatementBUFLewis61 min
Jul 28, 7:30 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Ontario, Wyoming60 min
Jul 28, 7:57 PM EDTSpecial Weather StatementBUFLewis63 min

Nearby

Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.